Reply
Highlighted
Valued Contributor
Posts: 743
Registered: ‎12-15-2013

Re: Excedrin products discontinued

@PilatesLover --

 

I take the migraine formula of excedrin and have also had good results from generic equivalents, aka extra-strength formulas of aspirin, acetaminophen and caffeine.

 

Two tabs of this med contain 500 mg acetaminophen, 500 mg aspirin and 130 mg caffeine.

 

I take two tabs every morning and on a very active day, I take two more in the evening with dinner.

 

I find pre-empting my very predictable aches and pains works wonders.

Highlighted
Respected Contributor
Posts: 2,663
Registered: ‎01-02-2015

Re: Excedrin products discontinued

I agree .... please noooooo. i depend on Excedrin Migraine ......

Highlighted
Trusted Contributor
Posts: 1,073
Registered: ‎01-13-2012

Re: Excedrin products discontinued

Spoiler
CHeck the ingredient label.  Excedrine and Excedrine MIgraine are IDENTICAL!!!!!!!
Highlighted
Trusted Contributor
Posts: 1,073
Registered: ‎01-13-2012

Re: Excedrin products discontinued

Check the ingredient label....the Excedrine and Excedrine Migraine are IDENTICAL!!!!!!!!

Highlighted
Valued Contributor
Posts: 743
Registered: ‎12-15-2013

Re: Excedrin products discontinued

@honeybuns -- Yes, that is what I was referring to in my most recent post.

Highlighted
Honored Contributor
Posts: 12,896
Registered: ‎07-26-2014

Re: Excedrin products discontinued

[ Edited ]

When the migraine party starts, I am never without my nasal sprays---Zomig & Imitrex.  Both stops the party right in its tracks.

I also take a rx daily-propranolol.

 

OTC meds are candy to my migraines.  I suffer from 2 different kinds of migraines.

 

 

FWIW:  Migraines & headaches are 2 different medical conditions.

"Never argue with a fool. Onlookers may not be able to tell the difference."
Highlighted
Trusted Contributor
Posts: 1,003
Registered: ‎07-21-2015

Re: Excedrin products discontinued


@Icegoddess wrote:

@Misplaced Parisian wrote:

@Icegoddess wrote:

@LindaSal wrote:

Somehow I wonder if they would actually break down the same in the body.  You know a pharmacist told  me once that taking 3 tablets of 200mg advil will NOT have the same affect as taking one prescription 600MG ibuprofen.


I'm not getting up at 4:00 am to mix up headache medication.  At that time I'm trying to be quiet so as not to disturb anyone, and if it's bad enough to get me out of bed, I'm starting to get nauseous too, and I don't drink coffee.  It might be easy to find the exact mg of Acetaminophin and Aspirin, but not sure where you would find exactly 65 mg of caffeine.  

 

Lucky for me, at least for the short term, hubby just came home with two bottles.  


@Icegoddess  Costco has it on their website and it's not a "member only" item - therefore anyone should be able to order it.  Just sharing in case you need to increase your stash!  I know what it's like to need something for pain and not have it available.


@Misplaced Parisian , thanks, we were just in Costco and our local one currently has a good supply sitting out.  Hopefully, this will be a short-term situation like @Laura14 says, but I would rather stock up and have too much than ignore the situation and not be able to find it when I needed it.  The Costco ones at my store had a later expiration date (2022) vs the bottles hubby found at Publix (Jan 2021).  The issue apparently isn't bad enough for them to issue a recall of the product, so I would think any sitting in a warehouse can still be sold.  


@Icegoddess  This is wonderful news.  I'm so glad you have a stash for when you need it.  That's most important.  Thank you for the information about Costco.  I love that place.

Highlighted
Trusted Contributor
Posts: 1,010
Registered: ‎03-11-2010

Re: Excedrin products discontinued


@Nightowlz wrote:

Thought I would edit my post since @Laura14  set us straight. Thank you.

Also Amazon has it in stock if you want to stock up or need some now.

Yes I know you still feel pain when sleeping. Years ago I woke up in the middle of the night with severe pain in my right side. Finally had to go to the ER. They thought I was in kidney failure. They ran tests found nothing. They also wanted to do a pap test etc while there. I told them no because I just did that last week. I told them I would go to my doctor for that. My doctor told me to get dressed that I did not need that done again. He said he thought it was a muscle spasm. The ER wanted to admit me for more tests. I was really irritable, mad & just wanted to go home to get some sleep. They would not give me anything for pain since they did not know what the problem was. I went home took a Lortab & went to bed. I still have these spasms all the time but not like that night.


 

I had several bouts of pain like that, and come to find out it was my gallbladder.  Had it removed, and no more pain.

Highlighted
Respected Contributor
Posts: 4,656
Registered: ‎03-19-2010

Re: Excedrin products discontinued


@Mz iMac wrote:

When the migraine party starts, I am never without my nasal sprays---Zomig & Imitrex.  Both stops the party right in its tracks.

I also take a rx daily-propranolol.

 

OTC meds are candy to my migraines.  I suffer from 2 different kinds of migraines.

 

 

FWIW:  Migraines & headaches are 2 different medical conditions.


Just like there's a difference between the cold and the flu.  I know.  I get headaches, and I get migraines.  I never had a migraine in my life until about 20 years ago.  I was flat on my back with a pillow over my head and even the slightest movement caused nausea.  Luckily, I have only had one like that since.  My migraines do have a "tell" several hours ahead of it if I pay attention to it.  And if it is a migraine, and I don't catch it before it gets bad, I am totally out of commission.  

 

However, the Excedrin Migraine works for both my migraines and my other headaches (often brought on by weather changes) and it's the only thing that I have found that does.  

Highlighted
Honored Contributor
Posts: 28,615
Registered: ‎08-23-2010

Re: Excedrin products discontinued


@Icegoddess wrote:

I just saw on the news that Excedrin Extra Strength and Excedrin Migraine are being discontinued.  Something about inconsistencies in the product.  I just got back from the grocery store but forgot to check for some (and that was before seeing the news article).  I do remember my local Kroger being out of it around the first of the year.  I depend on Excedrin Migraine for my frequent headaches.  

 

I used to take Darvocets with much success.  Those were the best.  But they discontinued those and nothing else the doctor prescribed for me worked.  Mostly they just made me sleepy.  Did you know you can still feel pain when you're asleep?  Tramadol was a nightmare, and i made the mistake of taking it for the first (and last) time right before getting on a plane.  


 

@Icegoddess 

 

Those are the formulas that are 50% aspirin and 50% acetominophen.  If you can't find the Excedrin brand, plenty of generics exist. 

 

Or, take one aspirin and one Tylenol (or generic) and you're good to go.     If you want the caffeine, take a Bayer Back & Body or an Anacin  ... aspirin with the caffeine.   Same formular and no reason you can't improvise.